Connecticut, 2014Damaging Winds in Connecticut, July 7, 2014
July 7, 2014 · NWS OKX · 5 events in 2 counties and zones
A line of thunderstorms with embedded severe thunderstorms formed along a slow moving cold front as it moved and stalled across the Northeast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms with embedded severe thunderstorms formed along a slow moving cold front as it moved and stalled across the Northeast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 7, 5:14 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 7, 5:14 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
614 PM EDT MON JUL 7 2014
.SYNOPSIS...
A COLD FRONT SLOWLY APPROACHES TONIGHT AND TUESDAY. THE COLD
FRONT REMAINS STALLED NEAR THE REGION MID WEEK...WITH HIGH
PRESSURE BUILDING IN FOR FRIDAY AND THE START OF THE WEEKEND. THE
NEXT FRONTAL SYSTEM APPROACHES FOR THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
MEAN TROUGH REMAINS TO OUR NW TONIGHT...WITH WEAK MID AND UPPER
LEVEL SHORTWAVE...PVA MOVING ACROSS THE NORTHEAST.
PLENTY OF SHEAR TO THE NORTH AND WEST NOTED...AND MODERATE
INSTABILITY IS IN PLACE. MOISTURE ADVECTION IN CONJUNCTION WITH ABOVE
WILL RESULT IN STRONG TO SEVERE THUNDERSTORMS UPSTREAM THAT WILL
APPROACH NW ZONES THIS EVENING. SEVERE THUNDERSTORM WATCH HAS
BEEN POSTED FOR ORANGE AND PUTNAM COUNTIES.
OTHERWISE...A FEW SHOWERS AND THUNDERSTORMS WILL APPROACH AND MOVE
THROUGH...WITH MAIN IMPACTS ACROSS THE WESTERN AND NORTHERN
PORTION OF THE CWA. FURTHER EAST...POPS REMAIN MUCH LOWER IN
MARINE LAYER.
TEMPS WILL BE QUITE MILD OVERNIGHT DUE TO PERSISTENT SOUTHERLY WIND
FLOW. MOS NUMBERS ARE CLOSE AND ACCEPTED FOR THE OVERNIGHT.
NOT EXPECTING MUCH FOG AT THIS TIME...ALTHOUGH PATCHY FOG AND
STRATUS IS POSSIBLE.
THERE IS A HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING AT THE
OCEAN BEACHES.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
MEAN TROUGH AXIS REMAINS TO THE WEST...ALTHOUGH LOWERING HEIGHTS
NOTED AS SHORTWAVE ROUNDS THE BASE OF THIS TROUGH AND PIVOTS TO THE
WEST/NORTHWEST TUESDAY NIGHT. MODELS IN GOOD AGREEMENT ON DEVELOPING
AND TRACKING A SFC LOW WELL TO THE NW OF THE AREA INTO QUEBEC THIS
TIME FRAME.
WOULD EXPECT A MAINLY DRY MORNING...WITH POSSIBLE CONVECTION FIRING
UPSTREAM AND APPROACHING THE AREA LATE IN THE DAY. SOME OF THIS
ACTIVITY SHOULD MOVE EAST ACROSS A MAJORITY OF THE AREA TUESDAY
NIGHT...WITH SLIGHTLY HIGHER POPS FORECAST.
TEMPS REMAIN QUITE WARM...SLIGHTLY ABOVE SEASONAL LEVELS...WITH THE
EXCEPTION OF EXTREME COASTAL AREAS. A STRONG SOUTHERLY BREEZE IN
THE AFTERNOON INTO THE EVENING WILL KEEP THESE COASTAL LOCATIONS
COOLER. WIDESPREAD 80S EXPECTED...WITH 90 OR ABOVE AWAY FROM THESE
SOUTH FACING SHORES.
AGAIN...MOS NUMBERS LOOK REASONABLE.
THERE IS A HIGH RISK FOR RIP CURRENT DEVELOPMENT TUESDAY AFTERNOON
AND EVENING ON ALL ATLANTIC OCEAN FACING BEACHES.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
ACTIVE PATTERN POSSIBLE THROUGH MIDWEEK AS THE REGION REMAINS UNDER
LONGWAVE TROF WITH AMPLIFYING UPPER LEVEL SHORTWAVE PASSING
WED-THURS. 12Z MODEL SUITE GENERALLY AGREEING ON PUSHING THE COLD
FRONT THROUGH ON WEDNESDAY...THEN STALLING THE FRONT INTO THURSDAY.
MAIN QUESTION TO DETERMINE IS THE PLACEMENT OF THE STALLING
FRONT...WITH THE CURRENT THINKING PLACING THE FRONT ACROSS THE TRI
STATE AREA WED-WED NIGHT...THEN SLIDING SLIGHTLY TO THE SOUTH AND
EAST FOR THURS. MULTIPLE WEAK LOWS THEN FORM AND RIDE THE FRONT ON
THURS. CHC POPS THROUGH THE DAY WED WITH THE FRONTAL BOUNDARY IN THE
VICINITY AND DECENT SUPPORT ALOFT WITH THE PASSING OF MULTIPLE
SHORTWAVES. INSTABILITY NOT AS IMPRESSIVE AS PREVIOUS DAYS...BUT
STILL LOOKING TO PUSH AROUND 1000 J/KG WITH DEW PTS STILL IN THE
60S. SHEAR IS THE MORE IMPRESSIVE FEATURE TO NOTE...WITH 0-6 KM
SHEAR VALUES 40-50 KTS...SO SEE THE POTENTIAL FOR SOME STRONGER
STORMS IN THE AFTN/EVENING. LINGERING CHCS FOR STORMS INTO THURS
WITH SURFACE BOUNDARY NEARBY...BUT MINIMAL THREAT OF ANYTHING SEVERE
OR EVEN ON THE STRONGER SIDE OF THINGS WITH COOLER...DRIER AIR
DROPPING DEW PTS DOWN INTO THE 50S AND THE MAIN FORCING ALOFT
LOOKING TO REMAIN TO THE NORTH.
DRYING CONDITIONS THEN BY FRIDAY AS SURFACE HIGH PRESSURE BUILDS IN
THE WAKE OF THE FRONT AND AXIS OF LONGWAVE TROUGH ROTATES THROUGH
THE REGION. MULTIPLE PASSING SHORTWAVES COULD LEAD TO INCREASED
CLOUD COVER...BUT OTHERWISE SHOULD HAVE MINIMAL IMPACT. ATTENTION
THEN TURNS TO THE NEXT CHC FOR PCPN. MODELS SUGGESTION OF SOME ISO
SHOWERS/TSTM POTENTIAL SAT AFTN-SUN AHEAD OF AN APPROACHING LOW
COMBINING WITH DIURNAL INSTABILITY. HOWEVER...POPS MIGHT BE TOO EARLY
IF PLACEMENT OF FRONT IS FURTHER TO THE SOUTH AND DEPENDING ON THE
TIMING OF THE SHORTWAVE. INCREASING CONFIDENCE OF PCPN BY MONDAY
WITH WARM FRONT NEARING THE AREA AND THE ZONAL FLOW ALOFT WEAKENING.
WILL KEEP CHC POPS MENTIONED FOR NOW WITH THE INCLUSION OF THUNDER.
WED SHOULD SEE TEMPS A FEW DEGREES ABOVE NORMAL...WITH TEMPS THEN
RETURNING TO NEAR NORMAL OR EVEN A COUPLE OF DEGREES BELOW NORMAL
THROUGH THE WEEKEND.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
WEAK SFC TROUGH MOVES ACROSS THE REGION THROUGH EARLY THIS EVENING
AS A COLD FRONT OVER THE GREAT LAKES SLOWLY TRACKS EAST.
SOUTH-SW WINDS CONTINUE TO INCREASE THIS AFTERNOON...WITH WINDS AT
SOME TERMINALS INCREASING AS HIGH AS 15-20 KT WITH 20-30 KT GUSTS.
WINDS DIMINISH AFTER SUNSET...AND THEN SW FLOW DIMINISHES TO 4-8 KT
AFTER MIDNIGHT TONIGHT. SEA BREEZES LIKELY ONCE AGAIN ON TUESDAY.
THERE COULD BE A FEW SHOWERS OR THUNDERSTORMS GOING INTO THE EARLY
EVENING HOURS...AND BEST CHANCES FOR CONVECTION WOULD BE AT KSWF.
WILL KEEP A TEMPO GROUP FOR THE POTENTIAL FOR CONVECTION THERE.
OTHERWISE...POTENTIAL REMAINS TOO LOW TO WARRANT MENTIONING TSRA IN
LATEST TAFS. GENERALLY A VFR FORECAST. IF THERE ARE SHOWERS AND/OR
THUNDERSTORMS AT KSWF...LINGERING LOW-LEVEL MOISTURE COULD RESULT IN
PATCHY MVFR VSBY IN BR LATE TONIGHT AND INTO TUESDAY MORNING. THERE
IS ANOTHER CHANCE FOR CONVECTION...MAINLY AT KSWF...GOING INTO
TUESDAY AFTERNOON.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/STRENGTH OF WIND
SPEEDS. AMDS POSSIBLE FOR CONVECTION.
KLGA FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/STRENGTH OF WIND
SPEEDS. AMDS POSSIBLE FOR CONVECTION.
KEWR FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/STRENGTH OF WIND
SPEEDS. AMDS POSSIBLE FOR CONVECTION.
KTEB FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING/STRENGTH OF WIND
SPEEDS. AMDS POSSIBLE FOR CONVECTION.
KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.TUESDAY-WEDNESDAY...CHANCE OF AFTERNOON/EVENING TSTMS WITH MVFR
OR LOWER CONDITIONS...MAINLY FROM NYC NORTH/WEST. SW WINDS G20KT.
.THURSDAY...MORNING SHOWERS POSSIBLE...OTHERWISE...VFR.
.FRIDAY-SATURDAY...VFR.
&&
.MARINE...
PERSISTENT SOUTHERLY FLOW WILL RESULT IN ROUGH OCEAN SEAS...
AROUND 3 TO 7 FEET...THROUGH TUESDAY NIGHT. STRONGEST WINDS WILL
OCCUR THIS EVENING...AND AGAIN LATE DAY TUESDAY AND TUESDAY
EVENING.
WILL MAINTAIN SCA FOR THE SOUTH SHORE BAYS FOR THIS EVENING AS WINDS
REMAIN QUITE GUSTY ALONG THE SOUTH SHORE OF LI.
AS FOR SEAS...WAVE WATCH III OUTPUT APPEARS TOO HIGH...SO DROPPED
SEAS AROUND A FOOT OR SO THROUGH TUESDAY NIGHT.
WINDS REMAIN BELOW 25 KTS FOR THE EXTENDED PERIOD...WITH THE
POTENTIAL FOR GUSTS TO 25 KTS ON THE OCEAN WATERS EARLY NEXT WEEK.
SEAS ON THE OCEAN ON WED BETWEEN 5-7 FT...THEN SLOWLY
DIMINISHING...SUBSIDING LESS THEN 5 FT BY THURS EVENING AS THE FRONT
EXITS THE REGION AND HIGH PRESSURE BUILDS IN. SEAS THEN REMAIN SUB
SCA CRITERIA INTO NEXT WEEK.
&&
.HYDROLOGY...
NO WIDESPREAD SIGNIFICANT RAINFALL IS EXPECTED THROUGH MID WEEK.
HOWEVER...ANY STRONG CONVECTION TUE-THU WILL BE CAPABLE OF PRODUCING
LOCALIZED FLOODING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ350-353-
355.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ345.
&&
SYNOPSIS...SEARS/PW
NEAR TERM...PW
SHORT TERM...SEARS/PW
LONG TERM...SEARS
AVIATION...MPS
MARINE...SEARS/PW
HYDROLOGY...SEARS/PWHazardous weather outlook, Jul 7, 6:53 PM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
753 PM EDT MON JUL 7 2014
CTZ009>012-NJZ002-004-006-103>108-NYZ069>074-078-079-176-177-090000-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
753 PM EDT MON JUL 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-090000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
753 PM EDT MON JUL 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-080-081-178-179-090000-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
753 PM EDT MON JUL 7 2014
...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ067-068-090000-
ORANGE-PUTNAM-
753 PM EDT MON JUL 7 2014
...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>008-090000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
753 PM EDT MON JUL 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.
.DAY ONE...TONIGHT.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY
OVERNIGHT HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE
DAMAGING WINDS WITH POSSIBLE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jul 7, 4:44 PM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
544 PM EDT MON JUL 7 2014
NYZ067-072245-
ORANGE-
544 PM EDT MON JUL 7 2014
...STRONG THUNDERSTORMS WILL IMPACT ORANGE COUNTY...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
HIGHLAND LAKE TO 27 MILES WEST OF MILFORD...OR ALONG A LINE EXTENDING
FROM 8 MILES SOUTHWEST OF BETHEL TO 27 MILES WEST OF MILFORD...AND
MOVING EAST AT 40 MPH.
PEOPLE IN ORANGE COUNTY...INCLUDING PORT JERVIS...OTISVILLE...
MIDDLETOWN...UNIONVILLE...MONTGOMERY...WALDEN...GOSHEN AND FLORIDA...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7475 4151 7448 4159 7439 4164 7427
4163 7425 4161 7424 4159 7414 4161 7414
4161 7407 4159 7405 4159 7400 4123 7440
4123 7443 4135 7468 4144 7476
JMCLocal storm report, Jul 7, 6:25 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
725 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG WALDEN 41.56N 74.19W
07/07/2014 ORANGE NY LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN ACROSS WALDEN.
&&
DSLocal storm report, Jul 7, 6:26 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
726 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG MONTGOMERY 41.52N 74.24W
07/07/2014 ORANGE NY TRAINED SPOTTER
TREE DOWN ON ROOF OF HOME WITH DAMAGE ON CHARLES
STREET.
&&
DSLocal storm report, Jul 7, 6:27 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
727 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG MONTGOMERY 41.52N 74.24W
07/07/2014 ORANGE NY TRAINED SPOTTER
TREE DOWN ACROSS WARD STREET.
&&
DSLocal storm report, Jul 7, 6:28 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
728 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM TSTM WND DMG NEWBURGH 41.50N 74.02W
07/07/2014 ORANGE NY TRAINED SPOTTER
NUMEROUS TREES AND WIRES DOWN ACROSS NEWBURGH.
&&
DSSpecial weather statement, Jul 7, 6:55 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
755 PM EDT MON JUL 7 2014
CTZ006>008-010-080100-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-SOUTHERN
NEW HAVEN-
755 PM EDT MON JUL 7 2014
...STRONG THUNDERSTORMS WILL IMPACT EASTERN NEW HAVEN...MIDDLESEX AND
NORTHWESTERN NEW LONDON COUNTIES...
AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM TERRYVILLE TO
WOODBURY CENTER TO DANBURY...OR ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF BRISTOL TO SOUTHBURY TO DANBURY...AND MOVING EAST AT 40
MPH.
THESE STORMS ARE EXPECTED TO WEAKEN JUST BELOW SEVERE LIMITS AS THEY
REACH THE AREA.
THESE STORMS WILL BE...
NEAR NORTH HAVEN BY 840 PM.
NEAR WALLINGFORD BY 845 PM.
NEAR EAST HAMPTON BY 855 PM.
NEAR NORTH MADISON BY 900 PM.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
IF THE STORMS DO NOT WEAKEN AS EXPECTED...A WARNING WILL BE ISSUED.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4171 7222 4135 7258 4130 7307 4142 7285
4158 7277 4161 7272 4163 7271 4165 7251
4159 7246 4160 7238 4161 7233 4164 7234
4168 7227 4172 7225
JMCThunderstorm Wind, Fairfield
- When
- July 7, 7:00 PM EST
- Where
- Fairfield County, 0.97 mi ESE of Newtown
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 41.413, -73.303
Several trees and wires were reported down around the town.
Thunderstorm Wind, New Haven
- When
- July 7, 7:05 PM EST
- Where
- New Haven County, 0.57 mi SSW of Waterbury
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 41.542, -73.034
A tree fell through the roof of a garage on Baldwin Street.
Thunderstorm Wind, New Haven
- When
- July 7, 7:10 PM EST
- Where
- New Haven County, 1.36 mi N of East Farms
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 41.550, -72.977
A tree was reported down across Maple Ridge Road.
Thunderstorm Wind, New Haven
- When
- July 7, 7:15 PM EST
- Where
- New Haven County, 0.56 mi SW of Marion
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 41.545, -72.958
A large tree was down, blocking Byam Road at West Waterbury Road.
Thunderstorm Wind, New Haven
- When
- July 7, 7:22 PM EST
- Where
- New Haven County, 1.97 mi ENE of Marion
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 41.557, -72.913
A large tree was down, blocking West Johnson Avenue and Knotter Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Nebraska, July 7, 2014$12 million · 1.75 in hail · 18 events
- Flood and Hail in Massachusetts, July 7, 2014$433,000 · 1.25 in hail · 34 events
- Hail and Damaging Winds in Missouri, July 7 to 8, 20141 injured · $112,000 · 52 kt wind · 30 events
- Flash Flooding and Damaging Winds in Arizona, July 7, 20143 injured · $48,000 · 52 kt wind · 7 events
- Tornado and Flooding in Kentucky, July 7, 2014$170,000 · EF0 · 4 events
- Damaging Winds in Iowa, July 7, 2014$175,000 · 64 kt wind · 3 events
- Flash Flood and Hail in Colorado, July 7, 20141 injured · $45,000 · 1.75 in hail · 16 events
- Damaging Winds in New York, July 7, 2014$95,000 · 50 kt wind · 8 events
- Damaging Winds in Kentucky, July 7, 2014$80,000 · 61 kt wind · 3 events
- Hail and Damaging Winds in Illinois, July 7, 2014$75,000 · 1 in hail · 4 events
- Damaging Winds in Kentucky, July 7, 2014$72,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in Kansas, July 7, 20141.75 in hail · 44 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537728, 537730, 537731, 537732, 537733.